Jump to content

Advertisement
  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

Quitting Cymbalta


  • Please log in to reply
4 replies to this topic

#1 silent_enigma

silent_enigma

    Member

  • Member
  • PipPipPip
  • 178 posts

Posted 27 November 2010 - 07:15 PM

Hey there. I'm quitting Cymbalta because my sexual functioning just keeps going downhill and I'm sick of it and it quit helping my depression anyway. Cymbalta had always caused me some difficulty but now it's just terrible. I called my psych and told him but I won't hear back till Tues. So what do I have to look forward to in terms of withdrawl?

#2 BetterOff

BetterOff

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 27 November 2010 - 10:31 PM

Hey there. I'm quitting Cymbalta because my sexual functioning just keeps going downhill and I'm sick of it and it quit helping my depression anyway. Cymbalta had always caused me some difficulty but now it's just terrible. I called my psych and told him but I won't hear back till Tues. So what do I have to look forward to in terms of withdrawl?


Hello, PLEASE consult your doctor before you start the withdrawal, often withdrawal symptoms can be masked or reduced by taking another anti-depressant that may work for you. Also what dose are you at, perhaps you need a slightly higher one. 30 is very low, 60 mg is normal dosage, 90 mg is where some people have to be. Its one of the milder AD's so I have heard so perhaps you merely need a hike in it. Also side effects like sexual functioning tend to disappear in time and frankly, I dont know of any AD that does effect your libido. Perhaps someone else might have better advice, but do check with doctor before stopping it. An abrupt stop can cause some bad side effects and he may want you to wean off it slowly and wean onto another and its safer to do it that way. There is no rush if you dont hear back til teusday so please dont do anything rash a few days wont make any difference.
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#3 jimbow15

jimbow15

    Platinum Member

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 9,241 posts
  • Gender:Male
  • Location:UK and Ireland

Posted 27 November 2010 - 10:39 PM

Hi silent_enigma,

If you are going to withdraw from Cymbalta without medical supervision do it very slowly. Your Doctor would always offer you a straight switch to another AD so in fact if you wait until you see your doctor you will avoid having any withdrawals and be able to start a different AD on the same day you see your Doctor.

All ADs have an effect in your sexual feelings some more than others and it very much depends on the individual. So just wait afew more daysa and save yourself any unwanted and unecessary side effects.


Best Wishes

Jim Bow
"The most beautiful thing we can experience is the mysterious. It is the source of all true art and all science. He to whom this emotion is a stranger, who can no longer pause to wonder and stand rapt in awe, is as good as dead: his eyes are closed." Albert E.


Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#4 silent_enigma

silent_enigma

    Member

  • Member
  • PipPipPip
  • 178 posts

Posted 29 December 2010 - 08:40 PM

My dose was at 90 so I went to 60 for a month and now I'm at 30 for a month, then off. I've been on a lot of AD's and they all seem pretty ineffective.

Oh and BTW I was on cymbalta for years. It's always caused me trouble. It helped at the beginning, then a little bit with dose increases. But yeah it hasn't done me any good for a looooong time.

#5 shade5555

shade5555

    Newbie

  • Newbie
  • Pip
  • 14 posts

Posted 03 January 2011 - 01:18 AM

Everyone's experience seems to be different... I had flu like symptoms (nausea, body aches) restless leg syndrome, irritability, sadness, headaches--all while tapering. Now that I have been off completely for about 3 weeks I am in a very depressed place--one of the worst I've ever experienced. I'm making an appointment this week to see if maybe using a low dose of Prozac might help for the next few months. Make sure it's a slow taper, drink lots of fluids/electrolytes and try to eliminate stresses. All of which you probably know if you've tapered off AD's before. Good luck.




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users